Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 169, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 30, 2018, 7:01 PM CDT for Douglas County, Franklin County, Kansas. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2018, 7:01 PM CDT (00:01 UTC)
- Expired
- Jun 30, 2018, 7:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Douglas County, KS, Franklin County, KS
The radar
The Pleasant Hill radar (KEAX), 76 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:01 PM CDT | TSTM WND GST 63 | 4 Nne Lawrence, KS | |
| Jun 30, 7:05 PM CDT | TSTM WND DMG | 1 Nne Baldwin City, KS | TREE LIMBS DOWN. |
| Jun 30, 7:05 PM CDT | TSTM WND GST 63 | 4 Ne Lawrence, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2767 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586
WUUS53 KTOP 010001
SVRTOP
KSC045-059-010030-
/O.NEW.KTOP.SV.W.0169.180701T0001Z-180701T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
701 PM CDT SAT JUN 30 2018
The National Weather Service in Topeka has issued a
* Severe Thunderstorm Warning for...
Northeastern Franklin County in east central Kansas...
Eastern Douglas County in east central Kansas...
* Until 730 PM CDT.
* At 701 PM CDT, a severe thunderstorm was located over Baldwin City,
moving north at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lawrence, Baldwin City, Eudora, Wellsville, Pleasant Grove and
Vinland.
This includes Kansas Turnpike between mile markers 202 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3871 9507 3872 9529 3904 9525 3904 9519
3896 9518 3896 9517 3898 9516 3897 9513
3897 9511 3895 9509 3896 9508 3898 9508
3899 9506 3874 9506
TIME...MOT...LOC 0001Z 193DEG 23KT 3879 9518
HAIL...<.75IN
WIND...60MPH
$$
Baerg4 follow-up statements
170
WWUS53 KTOP 010003
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
703 PM CDT SAT JUN 30 2018
KSC045-059-010030-
/O.CON.KTOP.SV.W.0169.000000T0000Z-180701T0030Z/
Franklin-Douglas-
703 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN FRANKLIN AND EASTERN DOUGLAS COUNTIES...
At 703 PM CDT, a severe thunderstorm was located over Baldwin City,
moving north at 25 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Lawrence, Baldwin City, Eudora, Wellsville, Pleasant Grove and
Vinland.
This includes Kansas Turnpike between mile markers 202 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3871 9507 3872 9529 3904 9525 3904 9519
3896 9518 3896 9517 3898 9516 3897 9513
3897 9511 3895 9509 3896 9508 3898 9508
3899 9506 3874 9506
TIME...MOT...LOC 0003Z 193DEG 22KT 3878 9517
HAIL...<.75IN
WIND...70MPH
$$
Baerg488
WWUS53 KTOP 010013
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
713 PM CDT SAT JUN 30 2018
KSC059-010022-
/O.CAN.KTOP.SV.W.0169.000000T0000Z-180701T0030Z/
Franklin-
713 PM CDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Kansas.
LAT...LON 3874 9525 3897 9519 3896 9517 3898 9516
3897 9513 3897 9511 3895 9509 3896 9508
3898 9508 3899 9507 3899 9506 3874 9506
TIME...MOT...LOC 0012Z 193DEG 23KT 3884 9515
$$
KSC045-010030-
/O.CON.KTOP.SV.W.0169.000000T0000Z-180701T0030Z/
Douglas-
713 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN DOUGLAS COUNTY...
At 712 PM CDT, a severe thunderstorm was located over Vinland, moving
north at 25 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Eastern Lawrence, Baldwin City, Eudora and Vinland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3874 9525 3897 9519 3896 9517 3898 9516
3897 9513 3897 9511 3895 9509 3896 9508
3898 9508 3899 9507 3899 9506 3874 9506
TIME...MOT...LOC 0012Z 193DEG 23KT 3884 9515
HAIL...<.75IN
WIND...70MPH
$$
Baerg751
WWUS53 KTOP 010024
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
724 PM CDT SAT JUN 30 2018
KSC045-010030-
/O.CON.KTOP.SV.W.0169.000000T0000Z-180701T0030Z/
Douglas-
724 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN DOUGLAS COUNTY...
At 723 PM CDT, a severe thunderstorm was located 4 miles northeast of
Vinland, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Baldwin City and Eudora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3877 9516 3896 9517 3898 9516 3897 9513
3897 9511 3895 9509 3896 9508 3898 9508
3899 9507 3899 9506 3877 9506
TIME...MOT...LOC 0023Z 209DEG 20KT 3887 9510
HAIL...<.75IN
WIND...60MPH
$$
Baerg320
WWUS53 KTOP 010028
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
728 PM CDT SAT JUN 30 2018
KSC045-010038-
/O.EXP.KTOP.SV.W.0169.000000T0000Z-180701T0030Z/
Douglas-
728 PM CDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOUGLAS COUNTY
WILL EXPIRE AT 730 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Kansas.
LAT...LON 3877 9516 3896 9517 3898 9516 3897 9513
3897 9511 3895 9509 3896 9508 3898 9508
3899 9507 3899 9506 3877 9506
TIME...MOT...LOC 0028Z 193DEG 23KT 3890 9509
$$
BaergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:15 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 30, 3:15 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Topeka KS 315 PM CDT Sat Jun 30 2018 .SHORT TERM...(This evening through Sunday) Issued at 308 PM CDT Sat Jun 30 2018 Strong to severe thunderstorms with heavy rain and strong winds are possible this afternoon and tonight, with a brief respite from the heat on Sunday. The early afternoon synoptic analysis featured a broad subtropical ridge stretching from the Mid-Mississippi River valley to the Mid-Atlantic region. A sharp northern stream H300 meridional trough axis was shifting eastward over Montana and Wyoming--with some hints of an embedded closed upper low over central Wyoming on GOES-16 water vapor imagery. A 60-70 kt jet streak and H500 shortwave were rounding the base of this trough and lifting northeastward towards the Northern Plains. Upper tropospheric undulations/gravity waves were also noted this morning emanating southward from the location of overnight convection in Nebraska, with a low to mid tropospheric outflow boundary noted on satellite, radar, and even for a short time in the Salina to Manhattan observation network, where winds veered to the north/west behind the passing boundary for a few hours this morning before the mean southerly flow became reestablished. A small MCV--remnants from earlier convection in Oklahoma, was lifting northward through central Kansas. The region of DCVA ahead of the low was helping generate isolated showers along the aforementioned outflow boundary. At the surface, a 1005 mb lee cyclone had gradually shifted off the Front Range and into far western Kansas early this afternoon, with an attendant frontal boundary arcing northeastward into SE Nebraska and NW Iowa. This quasi-stationary boundary is forecast to meander near the Kansas/Nebraska border through the rest of the day, with isentropic upglide over the boundary serving as the foci for thunderstorm development through the remainder of the afternoon/evening. Several HREF members and the HRRR have been hinting at the development of prefrontal showers and storms late this afternoon in the warm sector from north central Oklahoma to central Kansas. Have maintained slight chance to chance POPs to account for these solutions. However, the threat for more widespread showers and storms will come as the boundary sags southward overnight between 04 and 10Z. Have pushed the heaviest QPF to between 06 and 12Z timeframe in the forecast. The overall convective environment in northeast Kansas features a typical summertime setup--rich in buoyancy but lacking in deep shear. MLCAPE values of 3000-4000 J/kg were noted on recent SPC Mesoanalysis plots over the region, but with effective shear values of only 15 to 25 kts. Given the minimal inhibition, even weak lift associated with either the aforementioned outflow, MCV, or H500 wave could lead to convective initiation. For now, have focused afternoon POPs on the outflow and MCV, which already have a history of producing convection. Storm mode is also complicated by the lack of deep shear, hodograph inflection points, and weak inhibition. Multi-cell clusters/lines are most likely given this environment. Cold pools will be efficiently generated in this regime with 1500-1700 J/kg of DCAPE and 0-3 km theta-e differences of 25-35 C. Heavy rain will also be a threat with any training or slow moving complex with PWATs of 1.5 to 2 inches approaching the 90-99th percentile of the climatological average. The hail and tornado threat are non-zero given the possibility of isolated sustained updrafts and multiple outflow boundaries providing localized ESRH enhancements, but wind and rain look to be the two main threats. The complex as a whole should push off to the southeast Sunday morning with some residual precipitation possibly lingering in the far southeast CWA. H850 temps drop to +15 to +17C in the wake of this system for Sunday, but by Sunday night the lower tropospheric ridge will push east of the region and allow WAA to overspread NE Kansas once again. .LONG TERM...(Sunday night through Saturday) Issued at 308 PM CDT Sat Jun 30 2018 The upcoming week features a return of hot summer temperatures and few chances of precipitation. The upper tropospheric ridge slowly retrogrades westward over the course of the week; its centroid shifting from the southeast U.S. to the Four Corners region by the end of the week. This will result in highs hanging around the 90 to 95 degree mark and heat indices in the 100-105 degree range. Any precip chances come later in the week and are low/ill-timed at best. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1253 PM CDT Sat Jun 30 2018 Showers and thunderstorms are expected to develop late this afternoon and persist through the overnight. Any showers and storms during the afternoon/evening will likely be more scattered, with the best chance for widespread restrictions coming overnight. Winds will be from the south at 10 to 20 kts today, veering to the northwest Sunday morning as a front moves through. && .TOP WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 7 PM CDT this evening for KSZ011- 012-022>024-026-036-038>040-055-056-059. Heat Advisory until 7 PM CDT this evening for KSZ008>010-020-021- 034-035-037-054-058. && SHORT TERM...Skow LONG TERM...Skow AVIATION...Skow
Hazardous weather outlook, Jun 30, 3:36 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 336 PM CDT Sat Jun 30 2018 KSZ008>012-020>024-026-034>040-054>056-058-059-012045- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 336 PM CDT Sat Jun 30 2018 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Hot and humid conditions will continue today. An Excessive Heat Warning and a Heat Advisory are in effect through late this afternoon for heat indices of 101 to 109 degrees. There is a slight risk for severe storms this afternoon through tonight across north central and northeast Kansas. The main hazards with any storms will be damaging wind gusts and heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Jun 30, 5:48 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Topeka KS
548 PM CDT SAT JUN 30 2018
KSZ011-012-024-302315-
Brown-Jackson-Nemaha-
548 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEMAHA...
NORTHEASTERN JACKSON AND SOUTHWESTERN BROWN COUNTIES UNTIL 615 PM
CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm over
Holton, moving north at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Holton, Wetmore, Whiting, Circleville, Netawaka and Kickapoo
Reservation.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Kansas.
LAT...LON 3942 9565 3943 9585 3953 9588 3974 9580
3974 9557
TIME...MOT...LOC 2247Z 180DEG 22KT 3947 9576
BaergLocal storm report, Jun 30, 6:13 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
613 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST 6 NE WETMORE 39.70N 95.73W
06/30/2018 E60 MPH BROWN KS PUBLIC
&&
BUNKERLocal storm report, Jun 30, 6:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
639 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND GST 2 NW BAILEYVILLE 39.86N 96.21W
06/30/2018 E60 MPH NEMAHA KS TRAINED SPOTTER
&&
BUNKERLocal storm report, Jun 30, 6:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
640 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG SUMMERFIELD 40.00N 96.35W
06/30/2018 MARSHALL KS EMERGENCY MNGR
3-4 POWER POLES DOWN AND A ROOF BLOWN OFF OF
A STRUCTURE.
&&
KSSpecial weather statement, Jun 30, 6:45 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Topeka KS
645 PM CDT SAT JUN 30 2018
KSZ026-040-056-010015-
Jefferson-Douglas-Franklin-
645 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN...SOUTHEASTERN
JEFFERSON AND EASTERN DOUGLAS COUNTIES UNTIL 715 PM CDT...
At 645 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southwest of Easton to 5 miles west of
Rantoul. Movement was northeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lawrence, Ottawa, Baldwin City, Eudora, Wellsville, McLouth,
Princeton, Rantoul, Pleasant Grove and Vinland.
This includes the following highways...
Interstate 35 between mile markers 183 and 198.
Kansas Turnpike between mile markers 202 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Kansas.
LAT...LON 3845 9507 3845 9528 3918 9527 3928 9518
3897 9519 3896 9518 3898 9516 3895 9509
3898 9508 3899 9506
TIME...MOT...LOC 2345Z 211DEG 22KT 3930 9517 3855 9520
BaergLocal storm report, Jun 30, 6:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
653 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND GST EVEREST 39.68N 95.42W
06/30/2018 E60 MPH BROWN KS PUBLIC
&&The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:28 PM CDT | Special Weather Statement | TOP | Douglas | 17 min |
| Jun 30, 7:36 PM CDT | Severe Thunderstorm Warning | TOP | Douglas | 24 min |
| Jun 30, 7:55 PM CDT | Special Weather Statement | TOP | Dickinson | 35 min |
| Jun 30, 7:56 PM CDT | Special Weather Statement | TOP | Washington | 34 min |
| Jun 30, 7:57 PM CDT | Special Weather Statement | TOP | Washington | 33 min |
| Jun 30, 8:04 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Marshall, Riley, Washington | 26 min |
| Jun 30, 8:08 PM CDT | Special Weather Statement | TOP | Jefferson | 37 min |
| Jun 30, 8:32 PM CDT | Special Weather Statement | TOP | Washington | 28 min |
| Jun 30, 8:35 PM CDT | Special Weather Statement | TOP | Coffey, Lyon, Morris, Osage, Wabaunsee | 25 min |
| Jun 30, 8:39 PM CDT | Special Weather Statement | TOP | Coffey | 21 min |
| Jun 30, 8:42 PM CDT | Special Weather Statement | TOP | Dickinson, Geary | 33 min |
| Jun 30, 8:48 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 25 min |
| Jun 30, 9:07 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 23 min |
| Jun 30, 9:10 PM CDT | Special Weather Statement | TOP | Osage, Pottawatomie, Shawnee, Wabaunsee | 35 min |
| Jun 30, 9:11 PM CDT | Special Weather Statement | TOP | Anderson, Franklin | 34 min |
| Jun 30, 9:28 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 32 min |
| Jun 30, 9:34 PM CDT | Flash Flood Warning | TOP | Jefferson | 3 hr |
| Jun 30, 9:44 PM CDT | Special Weather Statement | TOP | Douglas, Jefferson, Shawnee | 31 min |
| Jun 30, 9:59 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson | 28 min |
| Jun 30, 10:06 PM CDT | Special Weather Statement | TOP | Marshall | 24 min |
| Jun 30, 10:27 PM CDT | Areal Flood Advisory | TOP | Clay, Marshall, Riley, Washington | 3 hr |
| Jun 30, 10:30 PM CDT | Special Weather Statement | TOP | Brown, Nemaha | 30 min |
| Jun 30, 11:40 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 50 min |
| Jul 1, 12:24 AM CDT | Special Weather Statement | TOP | Republic, Washington | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.